Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 5, 2006, 5:11 PM CDT for Kenedy County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 5, 2006, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 70 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 052211 SVRBRO TXC261-052245- /O.NEW.KBRO.SV.W.0079.060705T2211Z-060705T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 511 PM CDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 545 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHEASTERN KENEDY COUNTY...OR ABOUT 14 MILES EAST OF SARITA...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2732 9748 2728 9770 2694 9774 2694 9744 $$ CAFFREY
2 follow-up statements
000 WWUS54 KBRO 052233 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 PM CDT WED JUL 5 2006 TXC261-052245- /O.CON.KBRO.SV.W.0079.000000T0000Z-060705T2245Z/ KENEDY TX- 532 PM CDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR NORTHEASTERN KENEDY COUNTY... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL KENEDY COUNTY...OR ABOUT 18 MILES SOUTHEAST OF SARITA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2732 9748 2728 9770 2694 9774 2694 9744 $$ CAFFREY
000 WWUS54 KBRO 052246 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 547 PM CDT WED JUL 5 2006 TXC261-052257- /O.EXP.KBRO.SV.W.0079.000000T0000Z-060705T2245Z/ KENEDY TX- 547 PM CDT WED JUL 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENEDY COUNTY EXPIRED AT 545 PM CDT... LAT...LON 2732 9748 2728 9770 2694 9774 2694 9744 $$ CAFFREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:34 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 5, 3:34 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 334 PM CDT WED JUL 5 2006 .UPDATE...THUNDERSTORMS ARE FORMING ALONG A CORPUS CHRISTI TO ZAPATA LINE. THE STORMS ARE DEVELOPING WITHIN AN AREA HIGH CAPE OF 3500-4000 J/KG AND LOW LIS OF -5 TO -7. THIS UNSTABLE AIRMASS AND PLENTY OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON. INCREASED POPS TO MID CHANCE LEVELS WITH EXCEPTION TO THE LOWER VALLEY. WILL WATCH THE STORMS DEVELOP AND MOVE WITH A LATER UPDATE POSSIBLE IF STORMS CONTINUE TO MOVE SOUTH. HEAVY RAIN IS POSSIBLE WITH THE STORMS. && MARINE...BUOY020 AND MTRPIL MAINTAIN A LIGHT TO MODERATE SOUTHERLY FLOW IN PLACE OVER THE MARINE REGIONS WHICH IS PRODUCING MODEST OFFSHORE SWELLS FROM 3 TO 4 FEET. WAVEWATCH III GUIDANCE KEEPS TO QUIET CONDITIONS ACROSS THE WESTERN GULF INTO THIS COMING WEEKEND. CURRENT CWF WORDING LOOKS GOOD WITH NO MAJOR CHANGES. && AVIATION...AFTERNOON HEATING HAS SO FAR FAILED TO GENERATE ANY CONVECTION OVER THE REGION. SO WILL CONTINUE TO LEAVE OUT THE MENTION OF CONVECTION IN THE CURRENT TAF SET AS LAPS DATA SHOWS THE BEST CAPE LOCATED OVER THE NORTHERN PORTIONS OF THE BRO CWA CLOSER TO CRP. SO ACCORDINGLY...WILL CONTINUE WITH OVERALL VFR CONDITIONS INTO THURSDAY MORNING && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 69/60
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT WED JUL 5 2006 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE MOIST AND WARM RIO GRANDE VALLEY THIS AFTERNOON. HEAVY RAINFALL OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE IN OUR TROPICAL AIRMASS. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WITH HEAVY RAINFALL WILL PERSIST THROUGH THE WEEKEND. THE RISK OF FLOODING OF LOW-LYING AREAS AND ROADWAY PONDING WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLASH FLOODING OR ANY SEVERE WEATHER THAT THEY OBSERVE TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 5, 5:19 PM CDT | Special Marine Warning | BRO | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.